OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

01646 651 979

overseas +44 1646 651 979

Quetiapine / Seroquel triggers CH?

4 posts / 0 new
Last post
#1 Sun, 09/03/2014 - 14:39
Alan W
Offline
Last seen: 2 years 3 months ago
Joined: 08/03/2014 - 02:38

Quetiapine / Seroquel triggers CH?

Following a very bad cycle of CH when I was on Steroids for several months while also taking 720mg of Verapamil daily follwed by severe depression I sadly changed Drs.

Fisrt my new Dr said I should not use Red Bull which surprsied me, but then last week he issued Quetiapine saying they would help me sleep and recover from the Depression and bout of CH.

On taking the first tablet at 23.00 and going to  bed I awoke at 01.00am with a CH attack, I managed to abort with O2 etc, but then at 03.00am I woke again, with what I can only say was a 20/10 pain attack. Not only was the pain so bad that I thought I would need an ambulance but I was also violent, throwing my O2 accross the room, trying to get a glass for some Red Bull nearly threw that, wanted to throw myself down the stairs, a friend said he had never seen anything like it, I was so violent, angry and in so much pain, I could not even get to give myself an imigran injection.

Has anyone else been given this mediction? what was the result? did it trigger your CH?

Needless to say I have not taken any more and see the Dr in a few days, I would like some info before I blast him, but can find nothing about this drug and CH online, can any others help/advise me? is this drug suitable for CH sufferers?

I at this point assume my Dr does not know what he is doing!!

Sun, 09/03/2014 - 16:14
sandramac
sandramac's picture
Offline
Last seen: 2 weeks 1 day ago
Joined: 26/02/2014 - 14:26

Hi Alan, from what i can see Quetiapine is an anti psychotic drug, so why your gp has prescribed that is beyond me. Sorry you are having  such a bad time just now, but we can help.

 

I would  urge you to contact our helpline tomorrow.  The number is 01646 651 979, between 10am and 2pm, it is a ringback service, so if you leave your name and contact details we will get back to you. 

Sandra 

 

 

Sun, 09/03/2014 - 16:18 (Reply to #2)
Colin Allen
Offline
Last seen: 5 days 8 hours ago
Joined: 21/03/2012 - 15:19

And a common adverse effect is headache, so I assume it contains a vasodilator.

Thu, 10/04/2014 - 00:41
MalcolmW
Offline
Last seen: 1 month 1 week ago
Joined: 26/02/2014 - 14:26

I can only speak from my own experience regarding CH and Quetapine, so here goes, I'll try to keep it short and to the point. 

 

I've had CH for 15 years, suffered in silence for 5 years, when I finaly saw a GP he recognised THE condition on my first vist! Then prescribed Imigran Injections. Thanks to OUCH and the info provided I printed out the Part Filled HOOF and gave it to my GP, He looked puzzled yet filled them out. This was the same GP who diagnosed CH. I've also had antidepressants in past from my GP.

 

Im not criticising my GP, I'm merely pointing out that they can't know everything and some conditions are beyond their scope. 

 

Three years ago I was prescribed Quetapine by a Psychatrist who explained that the drug was designed to treat schizophrenics then said " of which you are not". He then said "if you get angry whilst taking this (Quetapine) stop taking it immediately"

A possible side effect among others is, "Feeling irritated"!! Yeah I've just read the info sheet for Quetapine.

 

Without going into detail, I was prescribed Quetapine by a Psychatrist for depression, anxiety and mood swings ( Bipolar) I cant understand why your GP has prescribed Quetapine.

 

Quetapine which I still take has in no way affected my CH, it does not trigger an attack it does help me sleep tho.

 

 

Login to add comments

Share This

© OUCH(uk) 2020 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368